Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 14, NWS Pocatello, ID

June 3, 2004Bingham County, Bonneville County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 3, 2004, 7:02 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2004, 7:02 PM MDT (01:02 UTC)
Expired
Jun 3, 2004, 8:00 PM MDT
In force
58 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bingham County, ID, Bonneville County, ID

The radar

The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 1.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2004-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2004-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
3612 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:10 PM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 3, 3:10 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
310 PM MDT THU JUN 3 2004

.DISCUSSION...
LATEST SATELLITE IMAGERY SHOWING A BROAD FLAT RIDGE OVER THE CENTRAL
STATES WITH A DEEP LOW POSITIONED OVER THE GULF OF ALASKA.  TWO
DISTURBANCES WERE EVIDENT IN WATER VAPOR SATELLITE IMAGERY EJECTING
FROM LOW INTO/ACROSS WESTERN STATES.  FIRST WEAKER WAVE WAS LIFTING
NE THROUGH SRN IDAHO SPARKING SOME HIGH BASED CONVECTION WHILE
SECOND STRONGER WAVE WAS PUSHING THROUGH NRN CALIFORNIA.  FIRST WAVE
TO EXIT FORECAST AREA THIS EVENING SUSTAINING SOME WEAK
CONVECTIONS.  SECOND WAVE EXPECTED TO REACH SW IDAHO LATE TONIGHT
(06-12Z) LIFTING NE THROUGH REGION FRIDAY (AVN ABOUT 6HRS SLOWER
WITH PROGRESSION) SUSTAINING CONVECTION OVER REGION LATE TONIGHT
AND THROUGH THE DAY FRIDAY.  NEGATIVE TILT UPPER TROUGH SWINGS
THROUGH PACIFIC NW STATES SATURDAY AS MAIN LOW APPROACHES BC COAST.
GOOD PATTERN FOR SEVERE WEATHER AND BEST INSTABILITY AND DYNAMICS
PLACE THAT POTENTIAL THREAT IN ERN WASHINGTON. WILL CONTINUE WITH
SLIGHT CHANCE MENTION OF PRECIPITATION ACROSS NRN MOUNTAIN ZONES AS
TROUGH BRUSHES REGION.  LOW CONTINUES TO MIGRATE ESE SUNDAY AND
MONDAY WITH BRUNT OF PRECIPITATION FALLING OVER NRN IDAHO/MONTANA
AS WINDY CONDITIONS SPREAD ACROSS SRN IDAHO. THUS HAVE LIMITED
PRECIPITATION POTENTIAL TO NRN ZONES AND BUMPED WINDS UPWARD SUNDAY
AS DRY SURFACE FRONT SLIPS THROUGH REGION ALONG WITH 110KT 300MB
JET. UPPER LOW GRADUALLY LIFTS NE INTO CNTRL CANADA MONDAY/TUESDAY
OF NEXT WEEK AS SECONDARY SHORT-WAVE ENERGY DIGS SE INTO NEVADA WITH
A WEAK HANG-BACK LOW SPINNING UP OVER SW IDAHO.  LOW EVENTUALLY
LIFTS NE ACROSS FORECAST AREA LATE WEDNESDAY AS A DRY WEST FLOW AND
WARMER TEMPERATURES RETURN TO THE REGION. HUSTON
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 3, 5:00 AM MDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUN 3 2004

IDZ017>023-031-032-041200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT THU JUN 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:23 PM MDTSevere Thunderstorm WarningPIHBingham, Power52 min
Jun 3, 6:46 PM MDTSevere Thunderstorm WarningPIHBannock, Power29 min
Jun 3, 7:20 PM MDTSevere Thunderstorm WarningPIHBannock, Power25 min
Jun 3, 8:02 PM MDTSevere Thunderstorm WarningPIHBonneville, Jefferson, Madison43 min
Jun 4, 5:25 PM MDTSevere Thunderstorm WarningPIHBonneville20 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.